Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 65, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Apr 23, 2000, 1:48 PM CDT for Pointe Coupee Parish, West Feliciana Parish, Louisiana. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 23, 2000, 1:48 PM CDT (18:48 UTC)
- Expired
- Apr 23, 2000, 2:15 PM CDT
- In force
- 27 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
Counties Pointe Coupee Parish, LA, West Feliciana Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 23, 2:00 PM CDT | Hail 0.75 | Wakefield, LA | Hail up to the size of dimes fell. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 6.8 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 833 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 212 m²/s²
- 0-3 km storm-relative helicity
- 332 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
575 WUUS54 KLIX 231849 SVRNEW LAC077-125-231915- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 148 PM CDT SUN APR 23 2000 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... POINTE COUPEE PARISH IN SOUTHEAST LOUISIANA WEST FELICIANA PARISH IN SOUTHEAST LOUISIANA * UNTIL 215 PM CDT * AT 148 PM CDT A SEVERE THUNDERSTORM WITH LARGE HAIL 6 MILES WEST OF BATCHELOR...MOVING EAST AT 40 MPH. * SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... WAKEFIELD SPILLMAN LETTSWORTH BATCHELOR THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NEW ORLEANS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 11:35 AM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Apr 23, 11:35 AM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 1135 AM CDT SUN APR 23 2000 WIL NOT BE UPDATING ZONES AS CURRENT PACKAGE SEEMS TO HAVE THINGS WELL IN HAND. MUCH TO LOOK AT THIS MORNING WITH VARYING LEVELS OF UNCERTAINTY REGARDING THUNDERSTORM THREAT. WARM FRONT CUTTING ACROSS THE CWA LATE THIS MORNING PROVIDING A FOCUS FOR MOISTURE CONVERGENCE BUT LOW LEVEL MOISTURE STILL SEEMS RATHER LIMITED. PART OF THE REASON MAY LIE IN THE VISIBLE IMAGE OVER THE GULF OF MEXICO WHERE SOUTHWARD PROPAGATING GRAVITY WAVES ARE DISTINCT ACROSS THE W HALF OF THE GULF. BUOY 42002 JUST WENT TO A SUSTAINED 33KTS OUTSIDE OF CONVECTION. IT SEEMS THAT AS THE UPPER DYNAMICS APPROACHES THE LOW LEVEL MOISTURE WILL INCREASE SOMEWHAT BUT SURFACE BASED INSTABILITY FALLS OFF. THIS MORNING'S ACTIVITY WAS MOSTLY ACCAS BASED ELEVATED CONVECTION. THE 12Z SOUNDINGS EXHIBIT DOWNBURST CHARACTERISTICS ALONG WITH PROGGED HELICITY VALUES OF 300-450 M2S-2. THIS MEANS ROTATIONAL SUPERCELLS ALONG THE WARM FRONT. AS INDICATIVE IN SW MS AT THIS TIME. THIS SURFACE BOUNDARY SHOULD BE GENERALLY N OF OUR CWA UPON THE ARRIVAL OF THE BEST DYNAMICS. ADDRESSED ISOLATED SEVERE WEATHER THREAT FOR MS COUNTIES IN THE THUNDERSTORM OUTLOOK. WILL NOT MENTION SEVERE IN ZONES AT THIS TIME. WILL HOLD OFF UNTIL A WATCH IS ISSUED. WE WILL BE LAUNCHING A 18Z SPECIAL RELEASE BALLOON. MAY ISSUE AN UPDATED AFD UPON REVIEW OF 18Z DATA FOR PCPN CALCULATOR/RI OUTPUT. OUTPUT FROM THE PRECIPITATION CALCULATOR/RICKS INDEX USING MESOETA RUN ON THE KMCB GRIDPOINT FOR 21Z. THETAE 336K FROM 925MB LIFT. POP=46%...PCPN 0.76"...POTL 3.53" FOR SFC TEMPS BELOW 72F... FMAP=0.48"...RI=142. DUE TO ELEVATED NATURE OF ACTIVITY THE PROB OF SVR FROM SURFACE BASE IS 0%. DOWNBURST GUST POTL 46-56KTS...HAIL POTL DIME-NICKEL SIZE. TOR THREAT F0/F1 POSSIBLE. .NEW...SMALL CRAFT ADVISORY FOR LKS PONTCHARTRAIN/MAUREP_AS AND K7R1-K7R3 LA...NONE. MS...NONE. 24
In the hours before
Special weather statement, Apr 23, 10:34 AM CDT, 3 hours 14 minutes before
THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1034 AM CDT SUN APR 23 2000 LAZ034>040-046>050-MSZ068>071-077-080>082-232200- AMITE-ASCENSION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-HARRISON- IBERVILLE-JACKSON-LIVINGSTON-PEARL RIVER-PIKE-POINTE COUPEE- ST HELENA-ST TAMMANY-TANGIPAHOA-WALTHALL-WASHINGTON-WEST BATON ROUGE- WEST FELICIANA-WILKINSON- 1034 AM CDT SUN APR 23 2000 ...THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON... A WARM FRONT MOVING OUT OF THE LOUISIANA COASTAL MARSHES NORTHWARD WILL FOCUS THUNDERSTORM DEVELOPMENT DURING THE AFTERNOON AND EARLY EVENING. LOWER LEVEL AND UPPER LEVEL WINDS WOULD FAVOR RAPIDLY DEVELOPING THUNDERSTORMS THAT MAY EXHIBIT ROTATING CHARACTERISTICS AT TIMES. THE PRIMARY THREAT FOR SEVERE WEATHER WILL BE IN THE FORM OF DAMAGING DOWNBURST WINDS AND LARGE HAIL OF DIME TO NICKEL SIZE DIAMETERS. A FEW FUNNEL CLOUDS MAY ALSO BE SPOTTED FROM ELEVATED CLOUD BASES. TORNADO DEVELOPMENT CAN NOT BE RULED OUT FROM SOME OF THE MORE ORGANIZED STRONG STORMS THAT MAY DEVELOP LATER THIS AFTERNOON. THE AREA OF GREATEST RISK IS THE COUNTIES OF SOUTHWEST AND COASTAL MISSISSIPPI. AN ISOLATED SEVERE THUNDERSTORM OR TWO MAY ALSO AFFECT PORTIONS OF THE LOUISIANA FLORIDA PARISHES. LAW ENFORCEMENT AND EMERGENCY MANAGEMENT AGENCIES SHOULD CLOSELY MONITOR THE WEATHER SITUATION THIS AFTERNOON. A FEW LOCAL SEVERE THUNDERSTORM WARNINGS MAY BE ISSUED THROUGHOUT THE AFTERNOON AND EARLY EVENING HOURS. FOR MORE INFORMATION VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE). LAZ056>070-232200- ASSUMPTION-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES- LOWER ST BERNARD-LOWER TERREBONNE-ORLEANS-ST CHARLES-ST JAMES- ST JOHN THE BAPTIST-UPPER JEFFERSON-UPPER LAFOURCHE- UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- 1034 AM CDT SUN APR 23 2000 A WARM FRONT MOVING OUT OF THE LOUISIANA COASTAL MARSHES NORTHWARD WILL FOCUS THUNDERSTORM DEVELOPMENT DURING AFTERNOON HEATING. MOST OF THE THUNDERSTORM ACTIVITY SHOULD TAKE PLACE GENERALLY NORTH OF THE TIDAL LAKES. SEVERE THUNDERSTORM DEVELOPMENT IS NOT ANTICIPATED SOUTH OF THE TIDAL LAKES AND COASTAL LOUISIANA THROUGH THIS EVENING. FOR MORE INFORMATION VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE).
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 2:13 PM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, Iberville, West Baton Rouge | 47 min |
| Apr 23, 2:13 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, Livingston | 47 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.